Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 14, 2008, 9:20 PM CDT for Clark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 15, 2008, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 161 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 150221
FFWDVN
MOC045-150815-
/O.NEW.KDVN.FF.W.0047.080615T0220Z-080615T0815Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
SOUTHEASTERN CLARK COUNTY IN NORTHEAST MISSOURI...
* UNTIL 315 AM CDT
* AT 907 PM CDT...THE MISSOURI HIGHWAY PATROL REPORTED THE LEVEE
2 MILES NORTH OF GREGORY LANDING WAS BEING OVERTOPPED.
EVACUATIONS WERE TAKING PLACE IN ALEXANDRIA.
* AFFECTED LOCATIONS INCLUDE ALEXANDRIA AND GREGORY BOTTOMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4030 9155 4041 9157 4043 9153 4041 9152
4041 9150 4039 9149 4039 9147 4037 9145
4028 9150 4025 9150 4025 9155
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:26 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 14, 3:26 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT SAT JUN 14 2008 .SYNOPSIS... SUPERCELL THUNDERSTORMS WERE FIRING THIS AFTERNOON IN CENTRAL IA ALONG A SURFACE TROUGH AXIS THAT EXTENDED FROM SW WI...THROUGH CENTRAL IA...TO SE NEB AT 19Z. THIS ACTIVITY WILL CONTINUE EAST SE INTO THE CWFA THIS AFTERNOON AND EVENING AS THE BOUNDARY ADVANCES E-SE AND SEVERE THUNDERSTORM WATCH NUMBER 528 IS IN PLACE UNTIL 7 PM. THESE WILL LIKELY DIMINISH DIURNALLY...THEN THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER TONIGHT AS NOSE OF H8 MOISTURE EDGING INTO OK AT 12Z ADVANCES N-NE INTO CENTRAL IA. LINGERING BOUNDARIES AND PASSAGE OF MID LEVEL SHORTWAVE WILL KEEP THUNDERSTORMS OVER AREA SUNDAY INTO SUNDAY EVENING. RIDGE WILL THEN BUILD OVER THE ROCKIES EARLY TO MID WEEK...PROVIDING A NW FLOW ALOFT AND A PERIOD OF DRY AND RELATIVELY COOL WEATHER FOR THE FORECAST AREA. && .SHORT TERM...TONIGHT AND SUNDAY... WITH WIDESPREAD ON-GOING FLOODING AND SATURATED CONDITIONS...MAIN FOCUS IS ON HEAVY RAIN POTENTIAL. EXCESSIVE RAINFALL WITH MAIN SUPERCELL MOVING INTO E CENTRAL IA MAY LEAD TO FLASH FLOODING. LATER FOCUS WILL BE ON REDEVELOPMENT ON EXISTING BOUNDARIES AND DEVELOPMENT OF LOW LEVEL JET LATER TONIGHT...WHEN H8 HIGHER DEWPOINTS AND AXIS OF DEWPOINTS IN 60S IN KS AND NW MO REPLACES THE WIDESPREAD 50S OVER THE CWA. PW VALUES DO NOT APPEAR AS HIGH AS AIRMASS WITH LAST EVENT...BUT WILL CONTINUE TO MONITOR EVOLUTION FOR POSSIBLE FLASH FLOOD WATCH AS FF VALUES VERY LOW OVER AREA. OVERALL...MODELS APPEAR TO HAVE A POOR HANDLE ON CURRENT EVOLUTION AND QPF COVERAGE TONIGHT. HAVE GONE WITH COMPROMISE WIDESPREAD OVERNIGHT QPF FROM ABOUT .2 TO .5 INCHES. SUNDAY...MID LEVEL SHORTWAVE ROTATING AROUND CANADIAN UPPER VORTEX AND ASSOCIATED STEEP MID LEVEL LAPSE RATES WILL DRIVE ADDITIONAL THUNDERSTORMS ALONG THE COLD FRONT THAT WILL LIKELY BE ACROSS CENTRAL OR SOUTHERN CWA. HAVE CONCENTRATED HIGHEST POPS ACROSS THE SOUTH. CLOUDS AND RAIN WILL HOLD HIGHS IN UPPER 70S TO LOWER 80S. SEVERE RISK WILL CONTINUE AND SPC HAS ENTIRE AREA IN SLIGHT RISK. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY... MODELS IN AGREEMENT WITH DEVELOPING NW FLOW AND BELOW AVERAGE TEMPERATURES THROUGH LATE WEEK AND ONLY MINOR CHANGES TO FORECAST. UPPER RIDGE BEGINS TO MIGRATE EAST FRI AND SAT...WITH MOISTURE RETURNING FOR INCREASING RAIN CHANCES. SINCE IT IS TOO EARLY TO NARROW DOWN TIMING OF RIDGE RIDING SHORTWAVES THAT WILL ACT AS A TRIGGER...HAVE POPS ONLY IN SLIGHT CHANCE RANGE. && .AVIATION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE IN VICINITY OF CID...DBQ AND MLI TERMINALS LATE THIS AFTERNOON INTO EARLY EVENING. THESE WILL HAVE POTENTIAL FOR DAMAGING WIND AND HAIL. ADDITIONAL STORMS WILL DEVELOP LATER TONIGHT AND SUNDAY ACROSS THE AREA... BUT CONFIDENCE OF THIS POTENTIAL IS TOO LOW TO INCLUDE TO INCLUDE IN THE TERMINAL FORECASTS. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .HYDROLOGY... A HISTORIC HYDROLOGIC EVENT CONTINUES UNFOLDING WITH UNPRECEDENTED IMPACTS AT MANY LOCATIONS ALONG THE LARGER RIVERS AND STREAMS IN EASTERN IOWA. MAJOR TO RECORD FLOODING IS ONGOING...OR FORECAST...IN THESE LOCATIONS AS WELL AS AT MANY LOCATIONS ON THE MISSISSIPPI RIVER ESPECIALLY DOWNSTREAM OF THE QUAD CITIES. MODERATE TO MAJOR FLOODING IS EXPECTED ON THE ROCK RIVER IN NORTHWEST ILLINOIS. ..JAZ.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Jun 14, 4:49 AM CDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CDT SAT JUN 14 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 449 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A UPPER ATMOSPHERIC DISTURBANCE WILL COMBINE WITH BUILDING INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY LATE THIS AFTERNOON. THESE STORMS WILL THEN LOOK TO MOVE SOUTHEAST AND IMPACT AREAS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR THIS EVENING AND INTO THE OVERNIGHT. WIND SHEAR IN THE ATMOSPHERE COMBINED WITH AFTERNOON HEATING AND INSTABILITY WILL ALLOW FOR SOME OF THESE STORMS TO POSSIBLY PRODUCE SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR THESE STRONG TO SEVERE STORMS THIS AFTERNOON WILL BE ALONG AND NORTH OF A LINE FROM WEST OF IOWA CITY...TO DUBUQUE AFTER 3 PM. TONIGHT...THERE WILL BE THE CHANCE FOR SCATTERED STRONG TO SEVERE STORMS ALONG AND NORTH OF INTERSTATE 80 THROUGH 11 PM. GENERAL RAINFALL AMOUNTS FROM THESE STORMS ARE NOT EXPECTED TO BE SUBSTANTIAL...BUT A FEW AREAS THAT RECEIVE REPEATED STORM ACTIVITY LATE THIS AFTERNOON AND EVENING MAY GET UP TO A HALF INCH OF RAINFALL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF INTERSTATE 80 FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA SUNDAY. A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE LATE AFTERNOON AND EVENING SUNDAY. THUNDERSTORMS ARE LIKELY TO FORM ACROSS THE AREA DURING THE AFTERNOON...AND QUICKLY MOVE SOUTHEAST INTO ILLINOIS. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL...AND POSSIBLY BRIEF HEAVY RAIN. ANY LOCALIZED HEAVY RAIN TOTALS OVER 1 INCH MAY CAUSE FLASH FLOODING WHERE THE GROUND IS ALREADY SATURATED. MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT MAINLY NORTH OF INTERSTATE 80. 12/ERVIN
In the hours before
Local storm report, Jun 14, 6:18 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 2 NNE MUSCATINE 41.44N 91.05W
06/14/2008 M0.50 INCH MUSCATINE IA TRAINED SPOTTER
RAINFALL IN 20 MINUTES
0608 PM HAIL MUSCATINE 41.42N 91.07W
06/14/2008 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
0608 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/14/2008 E50 MPH MUSCATINE IA TRAINED SPOTTER
0616 PM HAIL MUSCATINE 41.42N 91.07W
06/14/2008 E0.75 INCH MUSCATINE IA AMATEUR RADIO
HAIL FELL FOR 10 MINUTES
&&
15Local storm report, Jun 14, 6:47 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 NE ALEDO 41.22N 90.72W
06/14/2008 E0.88 INCH MERCER IL TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL.
&&
DMDLocal storm report, Jun 14, 7:03 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL WSW TIPTON 41.77N 91.13W
06/14/2008 E0.25 INCH CEDAR IA TRAINED SPOTTER
&&
15Local storm report, Jun 14, 7:15 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL DAVENPORT MUNICIPAL AIR 41.62N 90.58W
06/14/2008 E0.25 INCH SCOTT IA NWS OFFICE
&&
15Local storm report, Jun 14, 7:20 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/14/2008 M63.00 MPH LINN IA ASOS
&&
DMDLocal storm report, Jun 14, 7:44 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL EAST MOLINE 41.51N 90.43W
06/14/2008 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
DMDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:33 AM CDT | Flash Flood Watch | DVN | Clark, Scotland | 12 hr |
| Jun 15, 12:24 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 51 min |
| Jun 15, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.